zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A contribution to the theory of divergent sequences. (English) Zbl 0031.29501

MSC:
40C05Matrix methods in summability
References:
[1]Cf.Banach, Théorie des opérations linéaires, Warszawa 1932, p. 33–34.
[2]Cf.Banach, op. cit. p. 32.
[3]We here make use of the known construction which leads to the proof of the theorem about the continuation of a linear functional, cf.Banach op. cit. p. 27.
[4]It is no use to try to generalize by aid of (8) the notion of almost convergence also for unbounded sequences. In fact it easily follows from (8) that the sequence {x n} is bounded.
[5]For a complex sequencez n=x n+iy n we define Limz n by the aid of (8) or put Limz n= Limx n+i Limy n.
[6]A similar definition, wherex n is defined for all <n<+is given byA. Walther, Fastperiodische Folgen und Potenzreihen mit fastperiodischen Koeffizienten, Hamburger Abh, 6 (1928), p. 217–234.
[7]Cf. for exampleH. Bohr, Fastperiodische Funktionen, Ergebn, der Math. Berlin 1932, p. 34–38.
[8]Deutsche Mathematik,3 (1938), 390–402.
[9]The author gave similar Tauberian theorems for the methods of Cesàro and Abel in a paper “Tauberian theorems and Tauberian conditions” which is to appear in the Transactions Americ. Math. Soc.
[10]We shall not treat the similar problem of the regularity of a method with respect to allalmost periodic sequences. A regular method for functionsf(t) which has the form $$mathop {lim }limits_{x to infty } sumlimits_0 + infty } {Kleft( {x,t} right)fleft( t right)dt = s} $$ sums everyalmost periodic function f(t) of a real argument <t<+to its mean value (II) exactly if the condition of “asymtotic orthogonality” $$mathop {lim }limits_{x to infty } sumlimits_0 + infty } {Kleft( {x,t} right)mathop {cos }limits_{sin } lambda tdt - oleft( {lambda real ne o} right) } $$ is fulfilled. This is certainly the case, if the kernelK(x, t) is equally distributed in the sense that $$mathop {lim }limits_{x to infty } intlimits_E {Kleft( {x,t} right)dt = delta left( E right)} $$ holds for every measurable setE<(0, +, for which the density in the interval (0, +, viz. $$delta left( E right) = mathop {lim }limits_{n to infty } frac{I}{n}$$ meas {E·(o,n)} has a sense.
[11]It may be remarked here that the methods of class $$mathfrak{A}$$ have been investigated byD. Menchoff, Bull. Acad. Sci. URSS, Moscou, ser. math.,1937, 203–229. D. Menchoff proves an interesting theorem about the summability of orthogonal series by methods of class $$mathfrak{A}$$ . Cf. alsoR. P. Agnew, Bull. Americ. Math. Soc.52, 128–132 (1946), where a special case of our theorem 8 is proved.
[12]I. Schur, Journ. für reine und angew. Math.151 (1921), 79–111 Theorem III. According to this theorem a regular method $$A’ = left| {a’_{mu nu } } right|$$ with elementsa μv ’ converging to zero for μ sums all bounded sequences exactly when lim $$sumlimits_nu {left| {a’_{mu nu } } right|} = o$$ holds.
[13]We assume that Ω(n) does not alter more than by 1 in every interval of the length 1, a natural condition as a density ω(n) always has this property.
[14]Theorem 12 evidently follows also from the known theorem about the condensation of singularities. Cf.Kaczmarz undSteinhaus, Theorie der Orthogonalreihen, Warschau, 1935 p. 24. The proof given above is nothing but a “geometrical” proof of this theorem.
[15]F. Hausdorff, Summationsmethoden und Momentenfolgen, Math. Zeitschrift9 (1921), 74–109. · Zbl 02723425 · doi:10.1007/BF01378337